Protective properties and the constrained equal awards rule for claims problems
We investigate the implications of two properties, sustainability and exemption, when imposed separately in conjunction with other basic properties for the resolution of conflicting claims. Under the protective properties, agents with sufficiently small claims in relation to the others are fully reimbursed. We base three characterizations of the constrained equal awards rule on the properties. Namely, (1) the constrained equal awards rule is the only rule satisfying sustainability and claims monotonicity, (2) it is the only rule satisfying sustainability and super-modularity, and (3) it is the only rule satisfying exemption, order preservation and consistency. Then, we extend the notions of the protective properties to groups of agents, and show that no rule satisfies any of these extensions.
|Date of creation:||11 Aug 2004|
|Contact details of provider:|| Phone: 1 212 998 3820|
Fax: 1 212 995 4487
Web page: http://www.econometricsociety.org/pastmeetings.asp
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dagan, Nir & Serrano, Roberto & Volij, Oscar, 1997.
"A Noncooperative View of Consistent Bankruptcy Rules,"
Games and Economic Behavior,
Elsevier, vol. 18(1), pages 55-72, January.
- Dagan, N. & Serrano, R. & Volij, O.C., 1994. "A Non-Cooperative View of Consistent Bankruptcy Rules," Discussion Paper 1994-11, Tilburg University, Center for Economic Research.
- Nir Dagan & Roberto Serrano & Oscar Volij, 1997. "A Noncooperative View of Consistent Bankruptcy Rules," Economic theory and game theory 005, Nir Dagan.
- Volij, Oscar & Dagan, Nir & Serrano, Roberto, 1997. "A Non-Cooperative View of Consistent Bankruptcy Rules," Staff General Research Papers Archive 5130, Iowa State University, Department of Economics.
- Carmen Herrero & Antonio Villar, 2002. "Sustainability in bankruptcy problems," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer;Sociedad de Estadística e Investigación Operativa, vol. 10(2), pages 261-273, December.
- Thomson, W., 1996. "Consistent Allocation Rules," RCER Working Papers 418, University of Rochester - Center for Economic Research (RCER). Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:ecm:feam04:463. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum)
If references are entirely missing, you can add them using this form.